# SDR 2003FA0000284

- Difficulty date: March 11, 2003
- Submitted: March 11, 2003
- Operation: General aviation
- Aircraft: N1PG
- Make and model: Gulstm GIV
- Aircraft serial: 1374
- Aircraft time: 1,494 hours, 762 cycles
- System (JASC): 2820 · Aircraft Fuel Distribution System
- Part: Elbow
- Part number: MS21908D6
- Condition: Cracked
- Location: Apu Fuel
- Part time: 1,495 hours, 762 cycles
- Stage of operation: IN
- How discovered: V
- Nature of condition: K
- Precautionary procedure: K

## Discrepancy

DURING POST FLIGHT INSPECTION RESIDUAL FUEL WAS NOTICED IN THE LEFT MAIN WHEEL WELL. WHEN SELECTING MAIN BOOST PUMP ON WITH APU MASTER SWITCH ON, FUEL WAS NOTICED RUNNING OUT OF THE FLEX HOSE ATTACHED TO THE APU FUEL SHUT OFF VALVE. MECHANIC FOUND THE ALUMINUM ELBOW CRACKED. ELBOW WAS REPLACED AND LEAK CHECKED OKAY.  PAST EXPERIENCE WITH ANOTHER TYPE AIRCRAFT HAD SIMILAR CRACKS IN ALUMINUM FITTINGS WHEN STAINLESS STEEL LINES WERE CONNECTED TO THEM. A SERVICE BULLETIN WAS ISSUED STATING THAT OVER TORQUE COULD CAUSE THIS CONDITION. NO WORK HAD BEEN DONE IN THIS AREA AND WAS IN THE ORIGINAL PRODUCTION INSTALLATION.
